I'm 37 years old diagnosed with bowel cancer late July. Had a resection a month ago which went well. Started oxaliplatin followed by capecitabine last Thursday. I just cannot manage my side effects. I haven't stopped feeling sick. I'm just ready to chuck the whole lot.
Hello Lisa, yes, those side effects are bad, I know. I don't know if this goes for chemo's generally, but I find that the first four days are the worst, (especially the fourth) and after that they leave. Mine gives me a loss of taste and I hate the smell that sweats out of my pores, but again, it only seems to last about four days.
There is one positive, though. It keeps the mosquitoes away!
It sounds like you're going well, otherwise. Hang in there, friend.
I'm sorry to hear about your chemo and the effects that it's having on your life.
As KJ was saying, your doctor can prescribe different medication and anti-nausea medication. And yes, they can also reduce the chemotherapy doses that you are receiving.
Yes, talking to your doctor/oncologist about the side effects and the effects that it is having on you, I think is really important.
I was diagnosed with bowel cancer when I was just a couple of years old than you. I've been down this path.
Good luck and let me know how you go please.
Thanks for sharing this with us.
I can't give you any advice because I haven't been through treatment nor do I know if I will need to.
I just found out that I do have cancer but not any where bad as yours. But you have helped me with getting ready for what may happen if I do have to go through treatment .
Please continue to share your experiences with us. I believe there are way more people reading to learn what others are going through than those who reply...
Thanks for helping me 🌹
Hi Lisa, hope you’ve had some success with your oncologist today and some help for your symptoms. I know when I first started the chemo the effects were extremely bad so the dosage was adjusted, meds given to help with side effects , and it really made it much easier to bear. 💕 Linda G
Be part of this supportive community